Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 75, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Aug 2, 2012, 2:14 PM EDT for 4 counties in North Carolina. It was in force for 61 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 2, 2012, 2:14 PM EDT (18:14 UTC)
- Expired
- Aug 2, 2012, 3:15 PM EDT
- In force
- 61 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
Counties Duplin County, NC, Greene County, NC, Lenoir County, NC, Pitt County, NC
The radar
The Raleigh/Durham radar (KRAX), 73 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 2, 2:20 PM EDT | HAIL 1 | 3 N La Grange, NC | LENOIR COUNTY 911 RELAYED PUBLIC REPORT OF QUARTER SIZE HAIL NORTH OF LA GRANGE. TIME BASED ON RADAR. |
| Aug 2, 2:31 PM EDT | TSTM WND DMG | 1 Nne Kinston, NC | LENOIR COUNTY 911 REPORTED A TREE DOWN ON A VEHICLE ON DOCTORS DRIVE NORTH OF KINSTON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 6.2 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1384 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 986 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.7
The text
As transmitted, in the capitals the NWS used until 2016.
613
WUUS52 KMHX 021814
SVRMHX
NCC061-079-107-147-021915-
/O.NEW.KMHX.SV.W.0075.120802T1814Z-120802T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
214 PM EDT THU AUG 2 2012
THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GREENE COUNTY IN EASTERN NORTH CAROLINA
SOUTHWESTERN PITT COUNTY IN EASTERN NORTH CAROLINA
NORTHERN LENOIR COUNTY IN EASTERN NORTH CAROLINA
EXTREME NORTH CENTRAL DUPLIN COUNTY IN EASTERN NORTH CAROLINA
* UNTIL 315 PM EDT
* AT 209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER LA GRANGE...MOVING NORTHEAST AT 20 MPH.
QUARTER SIZED HAIL AND WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH
THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
SNOW HILL...
HOOKERTON...
LA GRANGE...
KINSTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS NOW AND STAY AWAY FROM THE WINDOWS. MANY
LIGHTNING STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY
WINDS. IF YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9.... WHEN YOU CAN DO SO SAFELY
&&
LAT...LON 3518 7784 3534 7783 3537 7781 3540 7781
3543 7783 3553 7783 3566 7769 3568 7767
3568 7766 3538 7735 3514 7785 3517 7787
TIME...MOT...LOC 1814Z 224DEG 15KT 3533 7783
$$
21 follow-up statement
421
WWUS52 KMHX 021847
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
247 PM EDT THU AUG 2 2012
NCC061-021856-
/O.CAN.KMHX.SV.W.0075.000000T0000Z-120802T1915Z/
DUPLIN NC-
247 PM EDT THU AUG 2 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL DUPLIN COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING IS
NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 0 0...8 8 9...6 8 8 9...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN NEWPORT.
LAT...LON 3557 7766 3538 7735 3519 7775 3534 7783
3537 7781 3540 7781 3543 7783 3553 7783
TIME...MOT...LOC 1846Z 224DEG 15KT 3542 7771
$$
NCC079-107-147-021915-
/O.CON.KMHX.SV.W.0075.000000T0000Z-120802T1915Z/
GREENE NC-PITT NC-LENOIR NC-
247 PM EDT THU AUG 2 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR NORTHERN LENOIR...SOUTH CENTRAL PITT AND GREENE COUNTIES...
AT 242 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR SNOW
HILL...OR 8 MILES NORTHEAST OF LA GRANGE...MOVING NORTHEAST AT 15
MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... HOOKERTON...KINSTON AND
GRIFTON.
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.
LAT...LON 3557 7766 3538 7735 3519 7775 3534 7783
3537 7781 3540 7781 3543 7783 3553 7783
TIME...MOT...LOC 1846Z 224DEG 15KT 3542 7771
$$
2What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 1:25 PM EDT, 49 minutes earlier.
Area forecast discussion, Aug 2, 1:25 PM EDT, 49 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 125 PM EDT THU AUG 2 2012 .SYNOPSIS... UPPER LEVEL TROUGH OVER THE AREA TODAY WILL WEAKEN. HIGH PRESSURE WILL BUILD OVER THE AREA TONIGHT AND CONTINUE THROUGH THE WEEKEND INTO EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... AS OF 100 PM THU...BASED ON CURRENT AND EXPECTED CONVECTIVE COVERAGE...INCREASED POPS TO LIKELY OVER WRN PORTIONS OF COASTAL PLAINS. GOOD COVERAGE OF ACTIVITY EXPECTED OVER COASTAL PLAINS WITH SHRT WV AND WEAK SFC CONVERGENCE. ISOLATED PULSE SEVERE STORMS LIKELY WITH FREEZING LVL AROUND 14700 FT AGL INDICATING SVR PARAMETER FOR LARGE HAIL OF 50 DBZ CORE HEIGHT TO NEAR 41000 FT. NO OTHER SIGNIFICANT CHANGES TO FCST. /PREVIOUS DISCUSSION/ AS OF 11 AM THU...ADDED CHC POPS FOR THIS AFTN TO ALL OF COASTAL PLAINS AND MADE MINOR ADJUSTMENTS TO SKY COVER AND TEMPS. AREA OF SHOWERS/TSTMS INLAND NEAR RAH AND FAY ASSCTD WITH SHRT WV AND WEAK SFC BNDRY. SHRT WV HANDLED WELL BY MODELS AND FCST TO MOVE E-SE THIS AFTN AND PROVIDE FOCUS FOR CONVECTIVE DEVELOPMENT MAINLY OVER COASTAL PLAINS WITH ISOLATED ACTIVITY PSBL CLOSER TO COAST WITH SEA BREEZE. TEMPS ON TRACK FOR HIGHS IN LOWER 90S INLAND WITH 80S ALONG COAST. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/... MAS OF 250 AM THU...MODELS IN AGREEMENT ON HOLDING UPPER TROUGH OVER AREA THROUGH THE NIGHT BUT SHOW SHORT WAVE WEAKENING...HOWEVER THEY DO HAVE SOME DIFFERENCES IN STRENGTH OF SHORT WAVE...ECMWF BEING THE MOST VIGOROUS. WITH RIDGES TO THE WEST AND EAST...BELIEVE TROUGH WILL BE RATHER WEAK. WITH LOSS OF HEATING AFTER SUNSET ACTIVITY WILL DIMINISH. && .LONG TERM /FRIDAY THROUGH THURSDAY/... AS OF 315 AM THU...LITTLE CHANGES TO THE FORECAST OR FORECAST REASONING THROUGH THE LONG TERM. UPPER LEVEL FLOW WILL BECOME ZONAL FRI WITH HIGH PRESSURE BUILDING BACK IN ALOFT FROM THE WESTERN ATLANTIC. THE BERMUDA HIGH ALSO STRENGTHENS OFFSHORE ALLOWING MOIST SOUTHERLY FLOW TO CONTINUE THROUGH THE EXTENDED. EXPECT ISOL TO SCT DIURNAL CONVECTION FRI THROUGH THE WEEKEND INLAND AND ALONG THE SEA BREEZE BOUNDARY. LOW LEVEL THICKNESSES WILL PERSIST AT 1415-1420 METERS...YIELDING TEMPS NEAR CLIMATOLOGY WITH HIGHS IN THE LOW/MID 90S INLAND TO 80S ALONG THE COAST. A FRONTAL BOUNDARY IS PROGGED TO APPROACH THE AREA FROM THE NORTHWEST MON WITH MOIST SOUTHWESTERLY FLOW AND INCREASING LOW LEVEL SHEAR AHEAD OF A ROBUST MID LEVEL SHORTWAVE. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE MON AFTERNOON/EVENING WITH PWATS AGAIN BUILDING ABOVE 2 INCHES. 00Z AUG 2ND OPERATIONAL ECMWF AND GFS INDICATE THE FRONT WILL STALL JUST W OF THE REGION ACROSS THE CENTRAL PIEDMONT AND MID ATLANTIC STATES LATE MONDAY AND LINGER THROUGH MID WEEK WHILE AN UPPER TROUGH BECOME RE- ESTABLISHED ACROSS THE ERN CONUS. WILL KEEP CHANCE POPS TUE AND WED WITH THE UPPER TROUGH AND STALLED SFC FRONT CONTINUING ACROSS THE REGION WHILE WEAK SHORTWAVES MOVE THROUGH THE FLOW ALOFT. LOW LEVEL THICKNESSES WILL REMAIN AROUND 1415 METERS MON THROUGH WED HOWEVER GREATER CLOUD COVER AND PRECIP MAY MODERATE TEMPS FROM REACHING THE 90 DEGREE MARK EACH DAY. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... SHORT TERM /THROUGH 18Z FRIDAY/... AS OF 115 PM THU...A MID/UPPER LEVEL TROUGH IS DRAPED ACROSS CENTRAL NC CURRENTLY WITH SOME SFC CONVERGENCE EVIDENT ALONG THE EASTERN PIEDMONT. THIS CONVERGENCE ZONE IS LIKELY DUE TO THE TYPICAL SUMMER PIEDMONT TROUGH DEVELOPMENT AS WELL AS LINGERING OUTFLOW BOUNDARY FROM YESTERDAYS CONVECTION. THIS HAS BEEN THE FOCUS FOR THUNDERSTORM DEVELOPMENT ACROSS THE WESTERN CWA. THIS ACTIVITY WILL BE SLOW TO MOVE AND WILL LIKELY ONLY IMPACT THE WESTERN MOST TAF LOCATIONS (KPGV/KISO). SO HAVE REFLECTED THIS POTENTIAL IN THE TAFS. WHILE VFR CONDITIONS LOOK FAVORABLE FOR MOST...IF NOT THE ENTIRE TAF PERIOD...ANY THUNDERSTORM THAT DOES PASS OVER THE TAF LOCATIONS WILL LIKELY SEE A DROP IN CIGS/VSBYS BELOW VFR CRITERIA. SHOWER AND THUNDERSTORM ACTIVITY WILL DIMINISH LATER THIS AFTERNOON/EVENING WITH ONLY RESIDUAL CLOUDS LINGERING ACROSS EASTERN NC. WITH SOME CLEARING POSSIBLE...LIGHT WINDS...FEEL FOG/LOW STRATUS MAY DEVELOP EARLY TOMORROW MORNING. THIS WILL SCATTER OUT IN THE MORNING WITH SOME SCU DEVELOPING BY MID DAY FRIDAY. EXPECT SOUTHERLY FLOW TO CONTINUE THROUGHOUT THE TAF PERIOD. LONG TERM /FRIDAY THROUGH MONDAY/ AS OF 330 AM THU...PREDOMINANT VFR AVIATION CONDITIONS EXPECTED THROUGH THE EXTENDED. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE IN DIURNAL CONVECTION EACH DAY. SOUTHWESTERLY SURFACE FLOW WILL PERSIST FRI INTO EARLY NEXT WEEK. && .MARINE... SHORT TERM /THROUGH TONIGHT/... AS OF 1 PM THU...NO CHANGES WITH UPDATE. /PREVIOUS DISCUSSION/ AS OF 11 AM THU...ADJUSTED SEAS TO 2-3 FT PER CURRENT OBS...SWAN AND WW3 RUNNING ABOUT 1 FOOT TOO HIGH. CURRENT LIGHT/VRBL WINDS WILL BECOME S-SW NEAR 10 KT THIS AFTN WITH PRES GRAD TIGHTENING SLIGHTLY. LONG TERM /FRIDAY THROUGH MONDAY/ AS OF 330 AM WED...GOOD BOATING CONDITIONS EXPECTED FRI THROUGH THE WEEKEND WITH THE BERMUDA HIGH STRENGTHENING OVER THE WESTERN ATLANTIC BRINGING SLY WINDS ACROSS THE WATERS. SPEEDS WILL RANGE GENERALLY 10-15 KNOTS WITH SEAS 2 TO 3 FT. ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH THE WEEKEND AS WELL. GRADIENTS BEGIN TO TIGHTEN LATE SUN AND MON AS FRONTAL SYSTEM APPROACHES FROM THE NW AND EXPECT WINDS TO INCREASE TO AROUND 15-20 KT...MAINLY ACROSS THE NORTHERN AND CENTRAL WATERS. SEAS BUILD ACCORDINGLY TO AROUND 3-5 FT SUN NIGHT TROUGH MON. SWAN AND WAVEWATCH IN GOOD AGREEMENT THROUGH THE PERIOD. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. MARINE...NONE. && SYNOPSIS...CGG NEAR TERM...CGG SHORT TERM...CGG LONG TERM...SK/DAG AVIATION...SK/DAG/LEP MARINE...CGG/SK/DAG
Hazardous weather outlook, Aug 2, 5:04 AM EDT, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 504 AM EDT THU AUG 2 2012 NCZ095-103-104-030915- CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- 504 AM EDT THU AUG 2 2012 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ029-044>047-079>081-090>094-098-030915- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-ONSLOW- 504 AM EDT THU AUG 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 2, 12:52 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1252 PM EDT THU AUG 2 2012
NCZ044-079-021745-
GREENE-PITT-
1252 PM EDT THU AUG 2 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS PITT AND GREENE COUNTIES
THROUGH 145 PM EDT...
AT 1252 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 6 MILES
WEST OF SNOW HILL...OR ABOUT 12 MILES NORTH OF LA GRANGE...MOVING
NORTHEAST AT 10 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE SNOW HILL...FOUNTAIN
FARMVILLE...SNOW HILL AND WALSTONBURG.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3557 7783 3568 7767 3578 7750 3547 7738
3537 7780 3540 7781 3543 7783
TIME...MOT...LOC 1652Z 247DEG 8KT 3549 7777
DAGLocal storm report, Aug 2, 12:56 PM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1256 PM EDT THU AUG 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1254 PM HAIL 3 N SHINES CROSSROADS 35.48N 77.79W
08/02/2012 E0.25 INCH GREENE NC SPOTTER
SPOTTER REPORTED PEA SIZE HAIL WITH HEAVY RAIN ALONG
ROUTE 13 WEST OF SNOW HILL
&&
EVENT NUMBER MHX1200416
PAGANOSpecial weather statement, Aug 2, 1:11 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
111 PM EDT THU AUG 2 2012
NCZ090-021815-
DUPLIN-
111 PM EDT THU AUG 2 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS DUPLIN COUNTY THROUGH 215
PM EDT...
AT 111 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
FAISON...OR ABOUT 7 MILES NORTHWEST OF WARSAW...MOVING EAST AT 10
MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...FAISON...WARSAW...
CALYPSO.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.
&&
LAT...LON 3518 7817 3519 7812 3518 7807 3520 7805
3520 7801 3517 7796 3518 7793 3516 7790
3518 7784 3498 7777 3495 7816 3508 7816
3510 7818
TIME...MOT...LOC 1711Z 258DEG 9KT 3508 7815
DAGSpecial weather statement, Aug 2, 1:38 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
138 PM EDT THU AUG 2 2012
NCZ029-044-080-021830-
BEAUFORT-MARTIN-PITT-
138 PM EDT THU AUG 2 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS BEAUFORT...PITT AND MARTIN
COUNTIES THROUGH 230 PM EDT...
AT 137 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 6 MILES
NORTH OF GREENVILLE...MOVING NORTHEAST AT 10 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BEARGRASS...GREENVILLE
ROBERSONVILLE...SIMPSON...AND HASSELL.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3595 7725 3564 7701 3547 7744 3576 7752
3580 7747 3581 7745 3581 7743 3583 7741
3583 7738 3583 7736 3590 7735
TIME...MOT...LOC 1737Z 239DEG 7KT 3568 7733
DAGSpecial weather statement, Aug 2, 1:54 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
154 PM EDT THU AUG 2 2012
NCZ079-090>092-021845-
DUPLIN-GREENE-JONES-LENOIR-
154 PM EDT THU AUG 2 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS DUPLIN...JONES...LENOIR AND
GREENE COUNTIES THROUGH 245 PM EDT...
AT 153 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
SOUTHWEST OF LA GRANGE...MOVING NORTHEAST AT 15 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...LA GRANGE AND KINSTON.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3518 7793 3516 7790 3518 7784 3534 7783
3537 7781 3540 7781 3543 7783 3548 7783
3551 7783 3555 7779 3525 7745 3506 7789
3517 7796
TIME...MOT...LOC 1753Z 236DEG 12KT 3527 7788
2Local storm report, Aug 2, 2:07 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
207 PM EDT THU AUG 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM HAIL 1 NW HERRINGS CROSSROAD 35.52N 77.71W
08/02/2012 E0.88 INCH GREENE NC FIRE DEPT/RESCUE
A MIX OF DIME AND NICKEL SIZE HAIL REPORTED AT THE FIRE
DEP ALONG FIRE TOWN RD
&&
EVENT NUMBER MHX1200417
PAGANOThe office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 12:03 PM EDT | Special Weather Statement | MHX | Greene | 57 min |
| Aug 2, 12:52 PM EDT | Special Weather Statement | MHX | Greene | 53 min |
| Aug 2, 1:06 PM EDT | Severe Thunderstorm Warning | MHX | Greene, Pitt | 54 min |
| Aug 2, 1:11 PM EDT | Special Weather Statement | MHX | Duplin | 64 min |
| Aug 2, 1:38 PM EDT | Special Weather Statement | MHX | Pitt | 52 min |
| Aug 2, 1:54 PM EDT | Special Weather Statement | MHX | Lenoir | 51 min |
| Aug 2, 2:27 PM EDT | Special Weather Statement | MHX | Martin | 63 min |
| Aug 2, 3:22 PM EDT | Special Weather Statement | MHX | Beaufort | 38 min |
| Aug 2, 3:45 PM EDT | Special Weather Statement | MHX | Jones | 45 min |
| Aug 2, 4:00 PM EDT | Special Weather Statement | MHX | Washington | 30 min |
| Aug 2, 4:09 PM EDT | Special Weather Statement | MHX | Duplin | 51 min |
| Aug 2, 5:04 PM EDT | Special Weather Statement | MHX | Onslow | 41 min |
| Aug 2, 5:32 PM EDT | Special Weather Statement | MHX | Duplin | 43 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.